Kansas, 2007Flooding in Kansas, March 1 to 5, 2007
March 1 to 5, 2007 · NWS DDC · 5 events in 4 counties and zones
A continued problem from February where runoff from snow melt caused extensive flooding across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A continued problem from February where runoff from snow melt caused extensive flooding across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Feb 28, 3:30 PM CST, 8 hours 30 minutes earlier.
Area forecast discussion, Feb 28, 3:30 PM CST, 8 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
330 PM CST WED FEB 28 2007
.DAYS 1-2...
FORECAST CHALLENGE WILL BE PRECIPITATION TONIGHT AND HOW MUCH SNOW
ACCUMULATION WILL OCCUR.
SIGNIFICANT STORM SYSTEM SETTING UP FOR THE CENTRAL AND SOUTHERN
PLAINS THIS EVENING AND OVERNIGHT WITH SEVERE LOCAL STORMS ACROSS
EASTERN KANSAS INTO OKLAHOMA AND SNOW MOVING OUT OF COLORADO INTO
WESTERN KANSAS OVERNIGHT.
THE UA ANALYSIS FROM 12Z SHOWED A 150+ KNOT JET EXTENDING FROM THE
DESERT SOUTHWEST INTO WEST TEXAS. 500 MB ANALYSIS SHOWED A LEAD
SHORTWAVE MOVING OUT ACROSS KANSAS AND NEBRASKA THIS MORNING WITH
THE MAIN WAVE OVER THE INTERMOUNTAIN WEST. A SURFACE LOW WITH THE
LEAD WAVE HAD MOVED INTO EASTERN KANSAS AND SWEPT MUCH OF THE LOW
LEVEL MOISTURE OFF TO THE EAST AND HELPED PULL A FRONTAL BOUNDARY
SOUTH ACROSS NEARLY ALL OF SOUTHWEST KANSAS. THE MAIN SURFACE LOW WAS
DEEPENING OVER NORTHEAST NEW MEXICO THIS AFTERNOON AND THIS LOW
WILL BEGIN TO MOVE EAST ACROSS THE NORTHERN TEXAS PANHANDLE THIS
EVENING. AS IT DOES IT WILL BE PULLING LOW LEVEL MOISTURE BACK TO
THE WEST BUT IT APPEARS THAT THE BEST MOISTURE WILL BE JUST TO THE
SOUTHEAST OF THE DDC CWA, ALTHOUGH THE POSSIBILITY EXISTS THAT
THE MOISTURE COULD ADVECT INTO THE CWA IF THE LOW TAKES ENOUGH
TIME COMING OUT. WILL KEEP A MENTION OF THUNDERSTORMS IN THE
SOUTHEAST MAINLY THIS EVENING.
THE MAIN WAVE WAS MOVING INTO WESTERN COLORADO THIS AFTERNOON PER
WV IMAGERY. SHORT RANGE MODELS HAVE BEEN FAIRLY CONSISTENT WITH
THIS WAVE MOVING OUT ACROSS WESTERN AND NORTHERN KANSAS OVERNIGHT
TONIGHT. THE 850 0C TEMPERATURE LINE WILL BE MOVING SOUTH INTO THE
CWA THIS EVENING AND SHOULD BE THROUGH THE SOUTHEASTERN CWA BEFORE
12Z. MODELS HAVE THE AXIS OF HIGHEST QPF ACROSS THE NORTHERN HALF OF
THE CWA WITH SNOW ACCUMS UP TO 4 INCHES IN THAT AREA. COULD BE
EVEN MORE IF ANY SNOW BANDS SET UP. APPEARS THAT AN INCH OR SO
COULD OCCUR AS FAR SOUTH AS DODGE CITY. WINDS WILL BE PRETTY
STRONG BEHIND THE INITIAL SURGE THIS EVENING ESPECIALLY WITH THE
SURFACE LOW DEEPENING AS IT HEADS EAST. WILL CONTINUE THE SNOW AND
BLOWING SNOW ADVISORY FOR TONIGHT AND HAVE ADDED ANOTHER ROW OF
COUNTIES TO THE SOUTH FROM LARNED TO GARDEN CITY. THE SNOW
SHOULD BE MAINLY TO THE EAST OF THE AREA BY SUNRISE THURSDAY.
THURSDAY SHOULD BE MOSTLY SUNNY WITH HIGHS STRUGGLING BETWEEN THE
COOLER AIRMASS AND THE DOWNSLOPE FLOW. SHOULD SEE HIGHS MAINLY IN
THE MID 40S WITH POSSIBLY SOME UPPER 30S IN THE SNOW COVERED AREAS.
.DAYS 3-7...
DID NOT CHANGE MUCH FROM THE EXISTING EXTENDED FORECAST AS ALL GRIDS
SEEM TO AGREE WITH SURROUNDING WFOS AND STAY WITHIN DEFINED
TOLERANCES. BOTH THE GFS AND ECMWF BUILD AN UPPER LEVEL RIDGE JUST
OUR WEST FOR THE SATURDAY THROUGH WEDNESDAY PERIOD. THEN THE GFS
STARTS BREAKING THIS LARGE UPPER RIDGE DOWN BY FRIDAY...BRINGING A
BROAD UPPER TROUGH THROUGH SATURDAY...WHICH FALLS INTO THE 8-10 DAY
OUTLOOK. THE ECMWF DOES NOT SHOW THIS SIGNATURE.
.AVIATION...
VFR CIGS AND VSBYS WILL LOWER TO MVFR CIGS AFTER 04Z AND VSBYS WILL
INTERMITTENTLY FALL TO BELOW IFR CONDITIONS AFTER 08Z TONIGHT IN
SNOW AND BLOWING SNOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 31 46 23 47 / 60 0 0 0
GCK 27 44 18 45 / 60 0 0 0
EHA 28 46 20 47 / 50 0 0 0
LBL 30 47 23 48 / 60 0 0 0
HYS 29 39 18 44 / 80 0 0 0
P28 36 52 27 49 / 40 10 0 0
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
SNOW AND BLOWING SNOW ADVISORY UNTIL 6 AM CST THURSDAY FOR
KSZ030-031-043>046-063>065.
&&
FN02/12
Hazardous weather outlook, Feb 28, 3:41 AM CST, 20 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
341 AM CST WED FEB 28 2007
KSZ030-031-043>046-011100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-
341 AM CST WED FEB 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS
AND WEST CENTRAL KANSAS.
.DAY ONE...TODAY AND TONIGHT
A SNOW AND BLOWING SNOW ADVISORY HAS BEEN POSTED FROM 6 PM TONIGHT
TO 6 PM THURSDAY MORNING. SNOWFALL AMOUNTS WILL RANGE FROM 1 TO 3
INCHES ALONG WITH INCREASING NORTH WINDS OF 20 TO 35 MPH. THIS WILL
CAUSE AREAS OF BLOWING AND DRIFTING SNOW ALONG WITH REDUCED
VISIBILITIES. A FEW CLAPS OF THUNDER ARE ALSO POSSIBLE TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF SNOW
ACCUMULATIONS AND STRONG WINDS.
KSZ063>066-075>081-084>090-011100-
FINNEY-HODGEMAN-PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-
KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
341 AM CST WED FEB 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS AND SOUTHWEST KANSAS.
.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS AND AREAS OF LIGHT SNOW ARE EXPECTED TONIGHT
AS A STRONG UPPER LEVEL STORM SYSTEM MOVES RAPIDLY ACROSS THE
REGION. SNOWFALL AMOUNTS SHOULD BE UNDER AN INCH WITH WINDS
INCREASING FROM THE NORTH AT 20 TO 30 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
KSZ061-062-074-011100-
HAMILTON-KEARNY-STANTON-
341 AM CST WED FEB 28 2007 /241 AM MST WED FEB 28 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.
.DAY ONE...TODAY AND TONIGHT
A FLOOD WARNING CONTINUES INTO THURSDAY MORNING. NUMEROUS
COUNTY ROADS CONTINUE TO BE CLOSED DUE TO SNOWMELT RUNOFF IN
STANTON...HAMILTON...KEARNY AND SCOTT COUNTIES.
LATER TODAY AND THIS EVENING A FEW THUNDERSTORMS AND AREAS OF
LIGHT SNOW ARE EXPECTED AS A STRONG UPPER LEVEL STORM SYSTEM
MOVES RAPIDLY ACROSS THE REGION. SNOWFALL AMOUNTS SHOULD BE UNDER
AN INCH WITH WINDS INCREASING FROM THE NORTH AT 20 TO 30 MPH LATER
TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
06
Flood, Scott
- When
- March 1, 12:00 AM CST to March 5, 12:00 AM CST
- Where
- Scott County, 1 mi W of Scott City
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Law Enforcement
- Coordinates
- 38.480, -100.918
A continued problem from February where runoff from snow melt caused extensive flooding in the county. A radio tower with 4 feet of standing water. Water in the building, so sandbagging was done to bring in a generator to run the tower. A few farm houses in the southern part of the county were abandoned due to water in the houses. Many fields in southern part of county with standing water.
Flood, Kearny
- When
- March 1, 12:00 AM CST to March 5, 12:00 AM CST
- Where
- Kearny County, 4 mi E of Lakin
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Law Enforcement
- Coordinates
- 37.950, -101.177
A continued problem from February where runoff from snow melt caused flooding in the county. Some fields from 100 to 220 acres are flooded, with water up to 3 feet deep.
Flood, Stanton
- When
- March 1, 12:00 AM CST to March 5, 12:00 AM CST
- Where
- Stanton County, 9 mi NNE of Johnson
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Law Enforcement
- Coordinates
- 37.690, -101.687
A continued problem from February where runoff from snow melt caused flooding in the county. A few roads were washed out or heavily damaged.
Flood, Hamilton
- When
- March 1, 12:00 AM MST to March 5, 12:00 AM MST
- Where
- Hamilton County, 8 mi NNW of Syracuse
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Law Enforcement
- Coordinates
- 38.087, -101.806
A continued problem from February where runoff from snow melt caused flooding in the county. Many roads were impassable or damaged for a long period of time.
Flood, Hamilton
- When
- March 1, 12:00 AM MST to March 5, 12:00 AM MST
- Where
- Hamilton County, 8 mi NNW of Syracuse
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Law Enforcement
- Coordinates
- 38.087, -101.806
A continued problem from February where runoff from snow melt caused flooding in the county. Many roads were impassable or damaged for a long period of time.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Alabama, March 1, 20079 deaths · 56 injured · $264 million · EF4 · 7 events
- Tornadoes and Damaging Winds in Georgia, March 1 to 2, 20076 deaths · 5 injured · $6.9 million · EF2 · 18 events
- Tornadoes and Flood in Georgia, March 1 to 2, 20073 deaths · 28 injured · $143 million · EF3 · 39 events
- Tornadoes and Hail in Alabama, March 1, 20071 death · 2 injured · $2.0 million · EF4 · 5 events
- Tornadoes in Missouri, March 1, 20071 death · $760,000 · EF3 · 2 events
- Tornadoes and Flash Flood in Alabama, March 1, 20076 injured · $1.4 million · EF2 · 53 events
- Winter Storm and Winter Weather in Iowa, March 1 to 2, 20071 death · 19 events
- Blizzard and Lightning Strike in Iowa, March 1 to 2, 20071 injured · $3.2 million · 33 events
- Winter Storm and Winter Weather in Michigan, March 1 to 2, 2007$1.5 million · 12 events
- Tornado and Hail in Mississippi, March 1, 2007$331,000 · EF1 · 14 events
- Tornado and Damaging Winds in Georgia, March 1 to 2, 2007EF2 · 7 events
- Damaging Wind in Missouri, March 1, 2007$750,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24071, 24075, 24078, 24080, 24081.